MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON TOUCH,240V-UK,G1000; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON TOUCH,240V-UK,G1000; SCALER, ULTRASONIC
Catalog Number 8250003
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a cavitron touch, 240v-uk, (b)(6) that was used, it is alleged that the inserts get very hot.No injury.
 
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation findings: failure mode: hot insert.Root cause: various cable problem: no contact or bad contact in the cable (wear or shock) / sheath of a damaged cable (wear or shock).Conclusion code: routine repair.

Brand Name
CAVITRON TOUCH,240V-UK,G1000
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20513490
Report Number2424472-2024-00401
Device Sequence Number7203869
Product Code ELC
UDI-Device IdentifierD00381614261
UDI-PublicD00381614261
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8250003
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/18/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown